Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2010, 9:17 PM CDT for Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 9:17 PM CDT (02:17 UTC)
- Expired
- May 24, 2010, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:46 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4563 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:12 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 24, 8:12 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 812 PM CDT MON MAY 24 2010 .UPDATE... UPDATED FORECAST TO EXTEND TORNADO WATCH NUMBER 212 UNTIL 10 PM FOR MOST OF THE EXISTING WATCH. TEXAS...SHERMAN...MOORE...POTTER AND RANDALL WERE REMOVED FROM THE WATCH. STRONG TO SEVERE STORMS SHOULD PERSIST EAST OF THE DRYLINE THAT CURRENTLY BISECTS THE PANHANDLES. NUNEZ && .PREV DISCUSSION... /ISSUED 640 PM CDT MON MAY 24 2010/ AVIATION... DRYLINE HAS HALTED ITS EASTWARD PROGRESSION INTO THE CENTRAL PARTS OF THE PANHANDLES...AND WAS NOW DRIFTING BACK TO THE WEST. AS A RESULT...THE CHANCE OF THUNDERSTORMS STILL EXISTS OVER KAMA AND KGUY THROUGH EARLY THIS EVENING. WE KEPT THE CB REMARK FOR KAMA AND KGUY TO ACCOUNT FOR ISOLATED STORMS. LATER TONIGHT...LOW CLOUDS ARE LIKELY TO RETURN TO KAMA AND KGUY WHEN THE LOW LEVEL JET DEVELOPS OVERNIGHT. WE ARE NOT SURE HOW FAR WEST THESE MVFR CONDITIONS WILL EXTEND WITH THE DRYLINE POSITION STILL UNCERTAIN. KDHT IS EXPECTED TO STAY VFR AT THIS TIME. NUNEZ PREV DISCUSSION... /ISSUED 230 PM CDT MON MAY 24 2010/ DISCUSSION... SEVERE WEATHER DURING THE SHORT TERM PART OF THE FORECAST WILL REMAIN THE MAIN WEATHER CONCERN THIS AFTERNOON...SO WILL BE FAIRLY BRIEF. UPPER LEVEL TROUGH ACROSS THE FOUR CORNERS REGION HAS ASSUMED A NEGATIVE TILT AS IT EJECTS TO THE NORTHEAST INTO THE NORTHERN PLAINS STATES. THUNDERSTORMS HAVE ALL READY ERUPTED ALONG AND EAST OF APPROACHING DRYLINE. LATEST LAPS ANALYSIS INDICATES DRYLINE HAS SLIPPED INTO THE WESTERN ZONES WITH LOWER 30 DEWPOINTS ACROSS THE WEST WITH MIDDLE TO UPPER 60S TD/S IN THE EAST. RUC MESO ANALYSIS DATA REVEALS SBCAPES OF 2500 TO 3000 WITH SUFFICIENT SHEAR TO SUPPORT ORGANIZED CONVECTION...INCLUDING SUPERCELLS. LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE GIVEN BACKED SOUTHEASTERLY WINDS LOCATED ACROSS THE CENTRAL/EASTERN LOCATIONS. TORNADO WATCH WILL REMAIN IN EFFECT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 800 PM CDT. COVERAGE MAY INCREASE LATER THIS AFTERNOON/EVENING AS THUNDERSTORM COMPLEX MAY EVOLVE...WHICH WILL CONTINUE TO SUPPORT A SEVERE WEATHER THREAT. LITTLE CHANGES WERE MADE ON TUESDAY AND WEDNESDAY SURFACE TROUGH AND DRYLINE WILL MEANDER ACROSS THE REGION...WITH THE CONTINUATION OF SHOWER AND THUNDERSTORM CHANCES. THE EXTENDED PORTION OF THE FORECAST REMAINS IN TACT AND UNCHANGED AS SEVERE WEATHER IS THE FOCUS OF THE SHORT TERM. UPPER LEVEL RIDGING WILL TAKE PLACE ACROSS THE PANHANDLES LATE WEDNESDAY THROUGH FRIDAY...ENDING PRECIP CHANCES. TEMPS WILL INCREASE BACK INTO THE MIDDLE TO UPPER 80S DURING THIS TIME. UPPER LEVEL RIDGE MAY DAMPEN SOME DURING THE LATTER PART OF THE WEEK...BUT FORECAST WILL REMAIN DRY ATTM. FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST DUE TO RECENT RAINS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/08
Hazardous weather outlook, May 24, 8:21 PM CDT, 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT MON MAY 24 2010 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 821 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 212 EXTENDED UNTIL 10 PM CDT FOR THE EASTERN HALF OF THE PANHANDLES... TORNADO WATCH NUMBER 212 WAS EXTENDED UNTIL 10 PM FOR MOST OF THE EXISTING WATCH. TEXAS...SHERMAN...MOORE...POTTER AND RANDALL COUNTIES ARE NO LONGER IN THE TORNADO WATCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN AND PARTS OF THE CENTRAL TEXAS AND OKLAHOMA PANHANDLES TONIGHT. THESE STORMS ARE ANTICIPATED TO DEVELOP ALONG AND EAST OF THE DRYLINE... WHICH IS EXPECTED TO DRIFT SLOWLY WEST OVERNIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TONIGHT ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE EASTERN AND PARTS OF THE CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. NUNEZ
In the hours before
Local storm report, May 24, 8:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
839 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TORNADO 3 W SPEARMAN 36.20N 101.25W
05/24/2010 HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000541
JACKSONLocal storm report, May 24, 8:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO 6 W SPEARMAN 36.21N 101.31W
05/24/2010 HANSFORD TX AMATEUR RADIO
MOVING NNE
&&
EVENT NUMBER AMA1000542
JCSpecial weather statement, May 24, 8:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 853 PM CDT MON MAY 24 2010 TXZ012-017-250230- POTTER TX-RANDALL TX- 853 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER AMARILLO...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Local storm report, May 24, 8:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 15 SW PAMPA 35.39N 101.15W
05/24/2010 E2.00 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1000543
JACKSONLocal storm report, May 24, 9:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO SPEARMAN 36.20N 101.19W
05/24/2010 HANSFORD TX AMATEUR RADIO
CURRENTLY ONGOING
&&
EVENT NUMBER AMA1000544
JCLocal storm report, May 24, 9:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 N AMARILLO 35.27N 101.83W
05/24/2010 E0.88 INCH POTTER TX AMATEUR RADIO
&&
EVENT NUMBER AMA1000545
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:22 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 53 min |
| May 24, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 66 min |
| May 24, 8:32 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 28 min |
| May 24, 8:57 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 48 min |
| May 24, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter, Randall | 61 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 66 min |
| May 24, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Potter, Roberts | 59 min |
| May 24, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 67 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| May 24, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| May 24, 10:21 PM CDT | Tornado Warning | AMA | Carson, Gray, Hutchinson | 24 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 61 min |
| May 24, 10:37 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 23 min |
| May 24, 10:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 67 min |
| May 24, 10:55 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 35 min |
| May 24, 10:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 63 min |
| May 24, 11:13 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 32 min |
| May 24, 11:18 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| May 24, 11:38 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 22 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 62 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Collingsworth, Donley, Gray, Hemphill, Wheeler | 54 min |
| May 24, 11:53 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 37 min |
| May 24, 11:59 PM CDT | Tornado Warning | AMA | Carson, Donley, Gray, Roberts | 31 min |
| May 25, 12:03 AM CDT | Tornado Warning | AMA | Potter, Randall | 42 min |
| May 25, 12:09 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray, Hutchinson, Randall, Roberts | 66 min |
| May 25, 12:15 AM CDT | Tornado Warning | AMA | Collingsworth, Donley, Wheeler | 30 min |
| May 25, 12:16 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 4 hr |
| May 25, 12:28 AM CDT | Tornado Warning | AMA | Armstrong, Carson | 32 min |
| May 25, 12:38 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 67 min |
| May 25, 12:45 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 25, 12:49 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 116 min |
| May 25, 1:05 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 55 min |
| May 25, 1:41 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley, Gray, Wheeler | 4 hr |
| May 25, 2:25 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 25, 2:29 AM CDT | Flash Flood Warning | AMA | Carson, Gray | 3 hr |
| May 25, 3:18 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 3 hr |
| May 25, 10:30 AM CDT | Areal Flood Advisory | AMA | Gray | 6 hr |
| May 25, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 43 min |
| May 25, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 39 min |
| May 25, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 63 min |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 59 min |
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 62 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.